MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SXCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SXCREWDRIVER
Model Number HXX-39-0001
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; inventory manager, distributor.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2021-00034).
 
Event or Problem Description
It was reported that a revision plif was performed, on (b)(6) 2021, utilizing the reform pedicle screw system.During the procedure, a reform modular 6.5 x 40mm polyaxial bone screw (39-ms-6540) was removed, the hole was then tapped with the 65mm& 75mm taps and upon insertion of a reduction polyaxial screw assembly - æ7.5mm x 50mm (39-rp-7550), driving with power, the tip of the reform driver with mechanical lock (hxx-39-0001) broke.The screw was helicoptered out and replaced.Subsequently, another level was prepped using the 65mm, 75mm & 85mm taps in sequence and upon insertion of a reform 8.5 x 110mm polyaxial pedicle screw (39-pa-8511), the tip of a second reform driver with mechanical lock (hxx-39-0001) broke.This failure occurred before the screw was fully seated.The screw was helicoptered out and replaced with a reform 8.5 x 100mm polyaxial pedicle screw (39-pa-8500), utilizing a driver that was readily available in another reform set.There was no patient injury, but there was a delay of five (5) minutes because of the reported malfunctions.Initial implantation was two-years ago.Revision was required to add more stability and extend the construct.
 
Additional Manufacturer Narrative
H3 device evaluation - both drivers were examined by eye and with the aid of a 5x loop.The fractured surface of the 33936mm component is not fully a flat planer break.There is a flat planer area as well as a secondary non-planer area that is believed to be the final breakage area.It is not clear if the breakage was solely due to this usage or if prior usage resulted in a fracture that manifested itself in this procedure.Review of device history recordsfound thirty (30) pieces of this lot were released for distribution on 8/31/2017 with no deviation or anomalies.Complaint history review did not reveal a trend for reports of this nature for the reported part number.No corrective actions are recommended at this time.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2021-00034-1 / 00035-1).
 
Event or Problem Description

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SXCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11870884
Report Number3005739886-2021-00035
Device Sequence Number1128244
Product Code HXX
UDI-Device Identifier00840019928809
UDI-Public00840019928809
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHXX-39-0001
Device Catalogue NumberHXX-39-0001
Device Lot Number33936MM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;